Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took antibiotic for vaginal discharge. What is causing nausea, frequent urination and abdominal pain?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
I saw a gynaecologist 4 days ago and she examined me briefly with a speculum. She booked me in to have a hysteroscopy in less than 2 weeks from now so she can take a look inside my womb.
I had a vaginal discharge in December which was treated with antibiotics. Also had brown bleeding in between periods since October.
Since the gynaecologist examined me I've needed to pee more frequently and I have stabbing pains in my lower abdomen. Other symptoms are feeling tired and nausea and backache.
Posted Sat, 9 Feb 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 2 hours later
Thanks for writing to us.

Since you mention a previous vaginitis ( vaginal infection ), it was mostly bacterial as it responded to antibiotics.
If the gynecologist you saw is good enough, then the instruments such as speculum etc are always sterile and do not cause any infection.
I think it is coincidental that you have developed a UTI ) , and it is common for that to occur in females around your age, and especially after a preceding vaginal infection.
Around 46, the female hormonal balance starts tipping, predisposing you to pelvic and urinary tract infections.
The frequent urination and the pain you describe definitely correspond to UTI.
The hysteroscopy would be performed for your altered bleeding I think.
Please increase your fluid intake, maintain local hygiene, get back to your gynecologist describing the new symptoms.
Please go for a complete urine routine and microscopic examination , as well as urine culture.
You can take OTC antispasmodics like Buscopan, but based on the urine culture, you would need specific antibiotics to target the infection.
ALso, it is more important since you are scheduled for a hysteroscopy, which should be performed after your infection is taken care of, or it may flare it up.

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor